MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY CATHETER

MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY CATHETER
Model Number 00884450568385
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 01/07/2023
Type of Reportable Event Death
Event or Problem Description
The account alleges that during an emergent stemi aspiration atherectomy procedure attempt of the patient's posterolateral branch [plb] the aspiration catheter and asahi prowater guidewire could not be advanced into the targeted lower right coronary artery.The account alleges that during an emergent stemi aspiration atherectomy procedure, a asahi prowater guidewire was first advanced into the mid-right coronary artery [mrca].A merit asap catheter was then advanced over the asahi guidewire into the patient's mrca where the physician aspirated several times and successfully removed the targeted thrombus/clot from within the vessel.An additional angiographic image was taken and demonstrated that the patient had developed a new thrombus/clot within the plb during this procedure.The physician unsuccessfully attempted to reposition the merit aspiration [asap] catheter and guidewire into the patient's plb.Both the guidewire and aspiration catheter became stuck together during the vessel insertion attempt.Both devices were successfully removed together from the patient's vasculature as a unit.The physician states that the guidewire was severely bent/damaged after it was removed.No additional medical interventions were attempted.The patient expired in the recovery unit 18hrs later.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device is expected to return for evaluation.A lot number has been provided and a review of the manufacturing history record is in progress.A follow-up report will be submitted once the evaluation is complete.A good faith effort of 3 or more attempts to collect additional information regarding this event has been successfully completed in a timely manner.No additional information about this event has been provided to the device manufacturer.
 
Event or Problem Description
The account alleges that an aspiration catheter detached within the patient's distal rca,/pda branch.The foreign body was not retrieved by the physician.No additional medications or surgical interventions necessary.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be re-opened.

Brand Name
ASAP ASPIRATION CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key16241984
Report Number1721504-2023-00006
Device Sequence Number6400822
Product Code QEZ
UDI-Device Identifier00884450568385
UDI-Public00884450568385
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K212199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model Number00884450568385
Device Catalogue NumberASAP100/G
Device Lot NumberH2467452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer01/27/2023
05/05/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/01/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexUnknown